Variations of geometric invariant quotients for pairs, a computational approach

Patricio Gallardo, Jesus Martinez-Garcia

Research output: Contribution to journalArticlepeer-review

4 Citations (SciVal)
82 Downloads (Pure)


We study GIT compactifications of pairs formed by a hypersurface and a hyperplane. We provide a general setting to characterize all polarizations which give rise to different GIT quotients. Furthermore, we describe a finite set of one-parameter subgroups sufficient to determine the stability of any GIT quotient. We characterize all maximal orbits of non-stable and strictly semistable pairs, as well as minimal closed orbits of strictly semistable pairs. Our construction gives natural compactifications of the space of log smooth pairs for Fano and Calabi-Yau hypersurfaces.

Original languageEnglish
Pages (from-to)2395-2408
Number of pages14
JournalProceedings of the American Mathematical Society
Issue number6
Early online date16 Feb 2018
Publication statusPublished - 16 Feb 2018

ASJC Scopus subject areas

  • Geometry and Topology
  • Algebra and Number Theory


Dive into the research topics of 'Variations of geometric invariant quotients for pairs, a computational approach'. Together they form a unique fingerprint.

Cite this